# SDR 2004FA0000002

- Difficulty date: November 8, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Aircraft: N5497N
- Make and model: Cessna 182R
- Aircraft serial: 18267760
- Engine: Cont O470*
- Propeller: Mcauly C2A34C204
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pushrod
- Part number: 538304
- Condition: Worn
- Location: Nr 1 Cylinder
- Component: Cylinder
- Component part number: SA47000LA1
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

ON ROUTINE FLIGHT PILOT HEARD A BANG AND ENGINE LOST POWER BUT CONTINUED TO RUN.  UNABLE TO MAINTAIN ALTITUDE, PILOT MADE AN OFF AIRPORT LANDING.  FOUND NR 1 EXHAUST PUSHROD BENT, WORN AND BROKEN.  REMOVED ALL CYLINDERS AND FOUND NR 1 CYLINDER INTAKE PUSHROD BENT SLIGHTLY AND NR 5 CYLINDER EXHAUST PUSHROD BENT SEVERELY.  SUSPECT PUSHRODS WERE BENT BY BINDING OF THE VALVES.  THIS ENGINE WAS REMANUFACTURED 11/18/99 USING NEW CYLINDERS.
